Re: Xanax...trying to self-detox...feeling very bad....
Stopping cold turkey (whether by choice or because you can't get the medication) will make most people feel awful. Even if you were on a low dose, you were on it for a long time. Your body is withdrawing from the medication and it is likely that you will feel jittery, irritable, and anxious. Please be aware that sudden benzodiazepine withdrawal, especially from the shorter acting benzos like Xanax, can, in extreme cases, lead to severe withdrawal symptoms like seizures. I would strongly advise you to get withdraw with medical help.
I have had panic disorder for many years and I have found benzos to be VERY helpful, but it is important that you withdraw from them at a reasonable rate or you will have symptoms. The same is true for many heart meds, diabetes meds, etc.
You CAN get off Xanax, it doesn't mean you are addicted, it means that your body is physically dependent on benzos. A doctor could switch you to a longer acting benzo like Valium and wean you off from there. It would be much safer and much easier on you.